tamoxifin

Options
sdukowitz
sdukowitz Member Posts: 250
Interested in any of you with tamoxifin treatment? Do you think it helped you in the long run?
Just starting but nervous ..... I had dcis with comedo neucrosis just finished flying back and forth every day
For radiation treatments not available near where I live finally back to work this week but now getting severe hot flashes
Frim the tamoxifin which they want me to take for 5 years..... no chemo but was stressful time now I worry about recurrence but
I guess time will tell .... TRYING to be positive with all this and focuding on other fun stuff
... Sue

Comments

  • SIROD
    SIROD Member Posts: 2,194 Member
    Options
    Tamoxifen is a good drug
    Tamoxifen is a very good insurance against recurrence. Side effects are the results of any drug we take.

    Hot flashes do diminish with time, at least mine did.

    May you go on to live a life free of cancer.

    Best to you, Sue,

    Doris
  • disneyfan2008
    disneyfan2008 Member Posts: 6,583 Member
    Options
    I have been on Tamoxifen
    I have been on Tamoxifen since Aug 2008-not real side effects until last Jan I started to bleed (3-4 yrs post meno). I was taken off it of it for about 2-3 mths still same issues and my uterus had been thickening all the time> I had internal ultra sound followed by D & C @ 3mths..so May 2011 I had total Hysterectomy. Back on Tamoxifen now...so far all is good

    Denise
  • Frankie Shannon
    Frankie Shannon Member Posts: 457
    Options
    I have been on Tamoxifen for
    I have been on Tamoxifen for a year and a half now and the only side affect so far is hot flashes which i started having after they took me off hrt.It blocks the estrogen so of course hot flashes.AS my cancer was erpositive.Frankie
  • sdukowitz
    sdukowitz Member Posts: 250
    Options

    I have been on Tamoxifen for
    I have been on Tamoxifen for a year and a half now and the only side affect so far is hot flashes which i started having after they took me off hrt.It blocks the estrogen so of course hot flashes.AS my cancer was erpositive.Frankie

    tamoxifin
    Thanks for sharing . . .it calms me down some . .. guesss I can live with the hot flashes and not read any more side effects possibilities on the Internet . .. been on for three weeks now, so far only the hot flashes . ..
  • Tux
    Tux Member Posts: 544
    Options
    tamoxifen
    I have been on tamoxifen for over 2 yrs. now, following lumpectomy & rads.
    I am willing to put up with the hot flashes & leg/foot cramps for the decrease
    of the chance of recurrence. It hasn't ben fun, but the alternative is worse....
  • disneyfan2008
    disneyfan2008 Member Posts: 6,583 Member
    Options
    Tux said:

    tamoxifen
    I have been on tamoxifen for over 2 yrs. now, following lumpectomy & rads.
    I am willing to put up with the hot flashes & leg/foot cramps for the decrease
    of the chance of recurrence. It hasn't ben fun, but the alternative is worse....

    who else here had internal
    who else here had internal (not sure of name) ultra sound-followed by D & C @ 3mths..My gyno never suggested...my ONCOLOGIST insisted...GYNO which I LOVE said I DO NOT do as rule of thumb....ONOCOLGIST spoke with him and had them for abaout 9-12 mths with expected thickening. I am happy it was insisted on. When I had my hysterctomy it was too enlarged to remove any other way then LARGE incision.

    Denise
  • survivorbc09
    survivorbc09 Member Posts: 4,374 Member
    Options
    sdukowitz said:

    tamoxifin
    Thanks for sharing . . .it calms me down some . .. guesss I can live with the hot flashes and not read any more side effects possibilities on the Internet . .. been on for three weeks now, so far only the hot flashes . ..

    It seems that hot flashes is
    It seems that hot flashes is one of the most common side effects of tamox. Ask your oncologist for something to help you with them.


    Good luck,

    Jan
  • ellenm4
    ellenm4 Member Posts: 124
    Options
    side effects
    Everyone has a different experience with drugs. Just because one person had every side effect that could happen, does not mean you will get them. I was on Tamoxifin for 9 months and the doctor took me off it. I had horrible leg and feet cramps, hot flashes that made even the hottest day in Houston seem cool. Night sweats so bad I would have to change bedsheets. I felt I had my own global warming!! Hands hurt so bad I could not even hold a glass. Other parts (private) got so dry that it cracked, swelled and bled. Got to where I laid across the couch in such pain so I would not move. It took 4 months after I stopped for me to start feeling better. My doctor said it is rare for someone to have that bad of a reaction....but I do not do anything normal. LOL You should be fine with it, but if you have any concerns, ask your onc. Keeping a daily journal is a great way to note changes and you can talk about with your onc. I hope that you do fine and continue to be NED. Try to stay "STRESS" free as much as possible. We all worry about it coming back. I always get stressed and worried at the time for my scans. May God Bless You and keep you strong!

    Ellen
    In peace you will find Love, with both you will find eternity!
  • LoveBabyJesus
    LoveBabyJesus Member Posts: 1,679 Member
    Options

    who else here had internal
    who else here had internal (not sure of name) ultra sound-followed by D & C @ 3mths..My gyno never suggested...my ONCOLOGIST insisted...GYNO which I LOVE said I DO NOT do as rule of thumb....ONOCOLGIST spoke with him and had them for abaout 9-12 mths with expected thickening. I am happy it was insisted on. When I had my hysterctomy it was too enlarged to remove any other way then LARGE incision.

    Denise

    @ Denise
    Hi Denise -- How is the D & C procedure? Is it too painful? Do you get sedated? How long does it take?
  • sdukowitz
    sdukowitz Member Posts: 250
    Options
    SIROD said:

    Tamoxifen is a good drug
    Tamoxifen is a very good insurance against recurrence. Side effects are the results of any drug we take.

    Hot flashes do diminish with time, at least mine did.

    May you go on to live a life free of cancer.

    Best to you, Sue,

    Doris

    tamoxifin
    Thanks Doris . . . I hope the hot flashes get better with time, but i don't mind them right now as it is -20 or so where I live in Alaska this week, so stepping outside cures them right away . . not usually this cold, but this week it is, and we have lots of snow for skiing this year too. . .thanks for the encouragement . . . Sue
  • sdukowitz
    sdukowitz Member Posts: 250
    Options
    SIROD said:

    Tamoxifen is a good drug
    Tamoxifen is a very good insurance against recurrence. Side effects are the results of any drug we take.

    Hot flashes do diminish with time, at least mine did.

    May you go on to live a life free of cancer.

    Best to you, Sue,

    Doris

    tamoxifin
    Thanks Doris . . . I hope the hot flashes get better with time, but i don't mind them right now as it is -20 or so where I live in Alaska this week, so stepping outside cures them right away . . not usually this cold, but this week it is, and we have lots of snow for skiing this year too. . .thanks for the encouragement . . . Sue